Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 14, 2021, 3:15 PM CDT for 5 counties in Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 3:15 PM CDT (20:15 UTC)
- Expired
- Jul 14, 2021, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
651
WWUS83 KMKX 142015
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
315 PM CDT Wed Jul 14 2021
WIZ065-066-070>072-142115-
Walworth-Waukesha-Milwaukee-Racine-Kenosha-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...EASTERN
WALWORTH...RACINE...WAUKESHA AND KENOSHA COUNTIES...
At 314 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Merton to Wales to near Potter Lake
to Walworth. Movement was east at 35 mph.
Winds of 30 to 40 mph are possible with these storms.
Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Wauwatosa, New
Berlin, Brookfield, Greenfield, Menomonee Falls, Oak Creek, Mount
Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
Antioch, Whitefish Bay, Greendale and Pewaukee.
LAT...LON 4283 8848 4298 8843 4314 8844 4314 8790
4312 8790 4307 8787 4302 8790 4296 8785
4288 8785 4285 8783 4278 8775 4276 8777
4271 8777 4266 8781 4261 8782 4249 8780
4250 8866
TIME...MOT...LOC 2014Z 266DEG 30KT 4314 8835 4299 8835 4284 8840 4251
8859
$$
CMILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 14, 2:30 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 14, 2:30 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 230 PM CDT Wed Jul 14 2021 .SHORT TERM... (Issued 230 PM CDT Wed Jul 14 2021) Late This Afternoon through Thursday: Line of strong thunderstorms will continue to march eastward across southern Wisconsin through the late afternoon. Expect wind gusts of 30 to 50 mph to continue to be the main threat. It's looking like a break in the precipitation will occur over most of the area late this afternoon and early evening. Focus shifts to deepening low pressure moving from northern IA into central WI this evening. The surface low will continue to move northeast, dragging a cold front into southern WI overnight. Although the atmosphere was worked over early today by the MCS moving through southern WI, breaks in the cloud cover, and increased low level convergence in the vicinity of the warm front attached to the northeast moving surface low should result in more thunderstorms developing across northern IA into southern MN and western WI this evening. CAPE has increased to 1-3K joules with little CIN across northern IA. These storms should push into southern WI during the evening and overnight and may start to train or line up across a part of the area. Precipitable water remains near record levels from 1.7 to 2 inches for this time of year. Forward propagating Corfidi Vectors remain easterly 20-25 kts but Meso-Beta elements of MCS drops to less than 10 kts for about a 6 hour period overnight. Any stronger storms will produce rainfall of 1-2+ inches per hour, and if they linger or redevelop along the boundary, could see localized flash flooding overnight. Despite the recent dry conditions, the ground/soil/non- pavement areas remain firm and more impervious to soaking up the heavy rainfall, resulting in an increased threat for flash flooding. Due to uncertainty with regard to where the most favored area of flooding would be, and recent dryness, wl hold off on posting Flash Flood Watch for now, but wl be watching conditions closely this evening. Low level jet pivots to the east and south of the area but wl continue precipitation chances across the southern CWA due to lingering mid-level low pressure trof and nearby surface boundary. Kavinsky && .LONG TERM... (Issued 230 PM CDT Wed Jul 14 2021) Thursday night through Wednesday: Blocking high pressure building into the central CONUS and southern Canada will be bringing mostly quiet conditions to southern WI for the bulk of this period. Shower chances may increase later Tuesday into mid-week as a back door cool front slips down from the north as the blocking ridge weakens slightly. In the shorter term, a lingering frontal boundary located just to the south and east of southern WI may bring a few showers or storms to far southern WI Thursday night into Friday. Otherwise dry conditions are expected elsewhere. Daytime temperatures should be near or a little above seasonal normal for mid-July. Kavinsky && .AVIATION... (Issued 230 PM CDT Wed Jul 14 2021) A line of strong storms will continue to march east across parts of southern WI this afternoon, weakening and diminishing from west to east during the mid to late afternoon. Held off in introducing any stronger wind gusts in eastern TAF's More scattered storms will likely affect southern Wisconsin tonight, although timing and strength of these storms is still uncertain. Heavy rainfall will accompany of these storms with areas of MVFR and lower ceilings and vsbys. Kavinsky && .MARINE... (Issued 230 PM CDT Wed Jul 14 2021) Periods of thunderstorms will affect nearshore and Lake Michigan open waters through tonight, focused mostly on the southern lake on Thursday. Some of the storms will cause gusty winds, likely reaching Special Marine Warning criteria late this afternoon and tonight. Mariners will need to be alert for storms approaching their location and be ready to seek harbor. Kavinsky && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 14, 2:26 PM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 226 PM CDT Wed Jul 14 2021 WIZ046-047-051-052-056>060-062>072-151930- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 226 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Late This Afternoon and Tonight The first of two rounds of thunderstorms will continue to march eastward across southern Wisconsin through the late afternoon. Brief heavy rainfall and gusty winds to 45 mph are possible with these storms. Another round of thunderstorms is expected tonight, mainly from mid-evening through late tonight. Heavy rainfall producing localized flooding will be possible with this second line of storms. In addition, severe thunderstorms with strong winds, large hail, and an isolated tornado will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The chance for thunderstorms continues into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and tonight. LMZ643>646-151930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 226 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Late This Afternoon and Tonight Thunderstorms will affect the nearshore waters late this afternoon and early evening. Wind gusts may exceed 30 knots with this line of storms. More thunderstorms are expected later tonight. Severe thunderstorms with strong winds, large hail, and an isolated waterspout will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The chance for thunderstorms will continue into Friday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-151930- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 226 PM CDT Wed Jul 14 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Two rounds of thunderstorms are expected early this evening and late tonight, but the second round will depend on how fast the first round clears out. Severe storms will be possible with strong winds as the main concern and the potential for large hail. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The chance for thunderstorms will continue across southern Lake Michigan into Friday. www.weather.gov/mkx MBK
In the hours before
Special weather statement, Jul 14, 12:22 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1222 PM CDT Wed Jul 14 2021
WIZ056-062-067-141815-
Lafayette-Iowa-Sauk-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA AND
SAUK COUNTIES...
At 1222 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near La Farge to near St. Donatus.
Movement was east at 40 mph.
Winds of 30 to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Reedsburg, Dodgeville, Wisconsin Dells, Mineral Point, Darlington,
Lake Delton, Spring Green, Shullsburg, Belmont, Benton, Argyle,
Blanchardville, Barneveld, Wiota, Highland, Arena, Plain, North
Freedom, Ridgeway and Avoca.
LAT...LON 4320 9043 4321 9029 4317 9019 4355 9019
4356 9031 4364 9031 4364 8979 4324 8978
4321 8984 4251 8984 4251 9042
TIME...MOT...LOC 1722Z 261DEG 33KT 4360 9054 4239 9059
CMILLERSpecial weather statement, Jul 14, 1:20 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
120 PM CDT Wed Jul 14 2021
WIZ056-057-062-063-068-069-141915-
Green-Columbia-Rock-Iowa-Sauk-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN GREEN...
EASTERN IOWA...NORTHWESTERN ROCK...COLUMBIA...DANE AND EASTERN SAUK
COUNTIES...
At 120 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wisconsin Dells to near
Blanchardville. Movement was east at 40 mph.
Winds of 40 to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Madison, Sun Prairie, Fitchburg, Middleton, Stoughton, Waunakee,
Baraboo, Verona, Portage, Oregon, McFarland, Monona, Mount Horeb,
Windsor, Edgerton, Columbus, Prairie Du Sac, Marshall, Sauk City and
Wisconsin Dells.
LAT...LON 4281 8987 4364 8990 4364 8913 4363 8912
4363 8901 4285 8901 4285 8891 4282 8891
TIME...MOT...LOC 1820Z 269DEG 34KT 4367 8981 4277 8981
CMILLERSpecial weather statement, Jul 14, 1:53 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
153 PM CDT Wed Jul 14 2021
WIZ063-064-069-141945-
Rock-Jefferson-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK...SOUTHEASTERN
DANE AND SOUTHWESTERN JEFFERSON COUNTIES...
At 153 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Oregon to near Evansville to
Brodhead. Movement was east at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Janesville, Beloit, Stoughton, Fort Atkinson, Oregon, South Beloit,
Milton, Edgerton, Evansville, Clinton, Cambridge, Orfordville,
Brooklyn, Footville, Lake Ripley, Lake Koshkonong, Fulton, Albion,
Newark and Magnolia.
LAT...LON 4250 8936 4285 8937 4286 8947 4291 8951
4305 8895 4288 8878 4249 8878
TIME...MOT...LOC 1853Z 251DEG 38KT 4289 8945 4277 8938 4262 8941
CMILLERLocal storm report, Jul 14, 1:55 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
155 PM CDT WED JUL 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 3 ENE MONROE 42.62N 89.59W
07/14/2021 M48 MPH GREEN WI AWOS
MONROE MUNICIPAL AIRPORT.
&&
DDVSpecial weather statement, Jul 14, 2:36 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
236 PM CDT Wed Jul 14 2021
WIZ064-065-069-070-142030-
Walworth-Rock-Waukesha-Jefferson-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WALWORTH...EASTERN
ROCK...WESTERN WAUKESHA AND JEFFERSON COUNTIES...
At 236 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Ripley to Fort Atkinson to 6
miles east of Janesville to Rockton. Movement was east at 35 mph.
Winds of 40 to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Janesville, Beloit, Whitewater, Fort Atkinson, Elkhorn, Delavan,
Jefferson, Lake Geneva, Mukwonago, Delafield, Lake Mills, Milton,
East Troy, Williams Bay, Wales, Okauchee Lake, Oconomowoc, Ottawa,
Genoa City and Walworth.
LAT...LON 4250 8907 4264 8900 4290 8896 4301 8901
4306 8901 4314 8841 4299 8833 4284 8830
4249 8831
TIME...MOT...LOC 1936Z 262DEG 31KT 4306 8898 4291 8886 4266 8890 4247
8906
CMILLERSpecial weather statement, Jul 14, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
315 PM CDT Wed Jul 14 2021
WIZ065-066-070>072-142115-
Walworth-Waukesha-Milwaukee-Racine-Kenosha-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...EASTERN
WALWORTH...RACINE...WAUKESHA AND KENOSHA COUNTIES...
At 314 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Merton to Wales to near Potter Lake
to Walworth. Movement was east at 35 mph.
Winds of 30 to 40 mph are possible with these storms.
Locations impacted include...
Milwaukee, Kenosha, Racine, Waukesha, West Allis, Wauwatosa, New
Berlin, Brookfield, Greenfield, Menomonee Falls, Oak Creek, Mount
Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
Antioch, Whitefish Bay, Greendale and Pewaukee.
LAT...LON 4283 8848 4298 8843 4314 8844 4314 8790
4312 8790 4307 8787 4302 8790 4296 8785
4288 8785 4285 8783 4278 8775 4276 8777
4271 8777 4266 8781 4261 8782 4249 8780
4250 8866
TIME...MOT...LOC 2014Z 266DEG 30KT 4314 8835 4299 8835 4284 8840 4251
8859
CMILLERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:22 PM CDT | Special Weather Statement | MKX | Iowa, Lafayette, Sauk | 53 min |
| Jul 14, 12:50 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 40 min |
| Jul 14, 1:15 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 45 min |
| Jul 14, 1:20 PM CDT | Special Weather Statement | MKX | Columbia, Dane | 55 min |
| Jul 14, 1:53 PM CDT | Special Weather Statement | MKX | Rock | 52 min |
| Jul 14, 2:36 PM CDT | Special Weather Statement | MKX | Jefferson, Walworth | 54 min |
| Jul 14, 3:38 PM CDT | Special Weather Statement | MKX | Washington | 37 min |
| Jul 14, 4:04 PM CDT | Special Marine Warning | MKX | 26 min | |
| Jul 14, 4:15 PM CDT | Special Marine Warning | MKX | 60 min | |
| Jul 14, 5:08 PM CDT | Special Weather Statement | MKX | Sauk | 37 min |
| Jul 14, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 44 min |
| Jul 14, 5:45 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 60 min |
| Jul 14, 6:29 PM CDT | Special Weather Statement | MKX | Fond du Lac | 61 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.